MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-27
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 27mm portico valve was selected for implant.During procedure, the valve migrated above the annulus.The patient was reported to be in stable condition.No additional information was reported.
 
Additional Manufacturer Narrative
An event of the valve migrating after implant was reported.A returned device assessment and histopathological examination could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Possible contributing factors for valve migration are intra-procedural difficulties, implant depth, annular calcium distribution, deployment or retraction difficulties.Information from field indicated that the implant depth at release was about 1mm above annulus and the implant depth at deployment was 1-2mm below annulus.The field reported that there was sufficient calcium to allow anchoring of the device and there was no tension in the delivery system at the time of final deployment.Additional information from the field indicated that a post- dilatation was done during the procedure which was believed to be the cause of the reported migration.Based on the information received, the cause of the reported incident could not be conclusively determined but could have been as a result of the combination of valve implant depth or post dilatation.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note per instructions for use: "prior to release, use appropriate imaging to ensure the struts at the inflow (lvot) portion of the valve are aligned and confirm the depth of the implant is approximately 3mm" also, "to minimize likelihood of permanent pacemaker implantation (ppi): a) maintain implant depth of 3mm, and b) limit manipulations across the lvot".
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 27mm portico valve was selected for implant.During procedure, the valve migrated above the annulus.Subsequent to the previously filed report, additional information was received.The patient did not have a horizontal aorta.The size of the annular dimensions were 76.6mm.The implant depth at deployment was 1-2mm below the annulus.Upon release, the implant depth was approximately 1mm above the annulus.The portico valve did not block a coronary artery/arteries.No tension was in the delivery system at the time of final deployment and there was no interaction between the delivery system and the portico valve.Of note, post-dilatation was performed and it is alleged that the migration was due to the post-dilatation.The patient did not experience a hypertensive spike or pulmonary hypertension at the time of migration.The portico was not attempted to be snared.A new non-abbott valve was successfully implanted via valve-in-valve.No patient consequences were reported.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16118070
Report Number2135147-2023-00094
Device Sequence Number6961319
Product Code NPT
UDI-Device Identifier05415067012494
UDI-Public05415067012494
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2025
Device Model NumberPRT-27
Device Catalogue NumberPRT-27
Device Lot Number8462789
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date02/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale